MAUDE Adverse Event Report: EXACTECH, INC. OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of crack initiation, propagation, and ultimate fracture of the lever release subcomponent due to years of repeated impaction cycles and engaging/releasing the locking feature.The most probable root cause associated with the reported event of "broken / non-functional" is associated with a partial or full-thickness crack in the device materials.
 
Event or Problem Description
As reported, during a procedure, the button on alteon clamp cup inserter broke off when inserting cup into patient.Opened new tray for cup inserter.There were no parts or pieces that fell into the patient.The (b)(6) y/o female patient was last known to be in stable condition following the event.The device will be returned.

Brand Name
OFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11876338
Report Number1038671-2021-00245
Device Sequence Number16418877
Product Code LXH
UDI-Device Identifier10885862520616
UDI-Public10885862520616
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOFFSET CUP IMPACTOR LOW PROFILE, LVR ACTION
Device Catalogue Number181-02-00
Device Lot Number10320707001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR